Posted 10/10/2021 11:44 PM (GMT -6)
I have had GERD for years. I have generally taken TUMs to control it. Recently I was on a road trip, and I forgot TUMs so I went into a Cumberland Farms and saw that they had Peptobismul. I hadn't tried that before, so I purchased a bottle. It worked really well to control the acid reflux, so lately I've been drinking it like it's going out of style. However, over the past couple weeks I've noticed that I can't remember ANYTHING. I have the memory of a house fly. Someone asked me what I did today, and I literally couldn't remember.
Then I did some research on drugs that cause memory loss. Peptobismul is, of course, on the list!
They put some weird chemical element into this stuff called bi****h that causes nervous system toxicity!
Bi****h subsalicylate is used as an antidiarrheal; it is the active ingredient in such "pink bi****h" preparations as Pepto-Bismol, as well as the 2004 reformulation of Kaopectate. It is also used to treat some other gastro-intestinal diseases like shigellosis and cadmium poisoning. The mechanism of action of this substance is still not well documented, although an oligodynamic effect (toxic effect of small doses of heavy metal ions on microbes) may be involved in at least some cases. Salicylic acid from hydrolysis of the compound is antimicrobial for toxogenic E. coli, an important pathogen in traveler's diarrhea.
Rare (less than 0.1%): Myoclonic encephalopathy
Frequency not reported: Weakness, fatigue, depression, anxiety, irritability, insomnia, unsteady gait, motor incoordination, loss of memory, jerky movements, mental confusion, disorientation, difficulty in walking and speaking, tremor, myoclonic jerks, incontinence[Ref]
Nervous system toxicity is a common feature of bi****h toxicity. Bi****h toxicity is characterized by the insidious onset of weakness and fatigue, depression, anxiety, irritability, insomnia, unsteady gait, motor incoordination, loss of memory, and jerky movements. Acute toxicity may result in the development of mental confusion, disorientation, difficulty in walking and speaking, tremor, myoclonic jerks, and incontinence.
Myoclonic encephalopathy has occurred in patients who have ingested bi****h for several months to years, but the incidence is very rare. Recovery of patients from bi****h encephalopathy may take several months following discontinuation of use. Bi****h encephalopathy has generally been reported in patients ingesting salts other than subsalicylate.[Ref]